Son on Methylphenidate, Chewing His Clothes, Could it be Because of the Drug?

Patient

Q: My son is chewing on hisclothes after starting medication is it stress related. He uses Mentalphenadate

Doctor

A:   Methylphenidate is a psycho stimulant used in treating ADHD. The drug is known to cause certain adverse reaction like abdominal pain, hypersensitivity, dizziness, confusion, psychosis, headaches, loss of appetite. It may be that the drug is causing his above mentioned symptoms. I would suggest you to visit your doctor and review the treatment with him/her. I hope the information helps, take care.

Related Q&A

Q: I'm finding it very difficult to effectively manage my ADHD symptoms as an adult. It's embarrassing and humiliating. ...

Q: I was prescribed Vyvanse for my ADHD and I actually lost / am unable to find where I had put the bottle itself contai...

Q: My child is suffering from ADHD and he is hyperactive. He does not make any eye contact, does not listen to our comma...

Q: Can you can you take melatonin while taking narcotics

Q: How do I get a prescription for Desoxyn? I've never had insurance so. I've never been diagnosed with ADD. I've never...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews